Alert archive / Georgia / Freeze Watches in 2011
Freeze Watch 2, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze watch at Oct 29, 2011, 4:17 AM EDT for 19 counties in Georgia. It took effect at Oct 30, 2011, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 29, 2011, 4:17 AM EDT (08:17 UTC)
- In effect from
- Oct 30, 2011, 2:00 AM EDT
- Expired
- Oct 29, 2011, 2:45 PM EDT
- In force
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 136 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
185 WWUS72 KFFC 290817 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 417 AM EDT SAT OCT 29 2011 GAZ001>009-011>016-019>021-030-291630- /O.NEW.KFFC.FZ.A.0002.111030T0600Z-111030T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-POLK- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 417 AM EDT SAT OCT 29 2011 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING. * TEMPERATURES...IN THE LOWER 30S. * TIMING...TEMPERATURES WILL FALL INTO THE LOWER 30S EARLY SUNDAY MORNING. THE FREEZE WATCH IS IN EFFECT FROM 2 AM TO 10 AM SUNDAY. * IMPACTS...COLD SENSITIVE PLANTS...SHRUBS...AND TREES WILL BE SUSCEPTIBLE TO THE COLD TEMPERATURES EXPECTED TONIGHT AND MAY SUFFER DAMAGE IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT IN AND CLOSE TO THE WATCH AREA. THOSE WITH AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES. && $$
1 follow-up statement
269 WWUS72 KFFC 291845 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 245 PM EDT SAT OCT 29 2011 GAZ001>009-011>016-019>021-030-300245- /O.UPG.KFFC.FZ.A.0002.111030T0600Z-111030T1400Z/ /O.NEW.KFFC.FZ.W.0004.111030T0600Z-111030T1400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-POLK- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE 245 PM EDT SAT OCT 29 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS UPGRADED THE FREEZE WATCH TO A FREEZE WARNING FOR LATE TONIGHT THROUGH SUNDAY MORNING. * TEMPERATURES...AROUND THE FREEZING MARK IN THE LOWER 30S. * TIMING...FROM 200 AM TO 1000 AM EDT SUNDAY. * IMPACTS...A LIGHT FREEZE WILL THREATEN OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && 16 $$ GAZ031-041-042-300245- /O.NEW.KFFC.FZ.W.0004.111030T0600Z-111030T1400Z/ PAULDING-HARALSON-CARROLL- INCLUDING THE CITY OF...CARROLLTON 245 PM EDT SAT OCT 29 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZE WARNING FOR LATE TONIGHT THROUGH SUNDAY MORNING. * TEMPERATURES...AROUND THE FREEZING MARK IN THE LOWER 30S. * TIMING...FROM 200 AM TO 1000 AM EDT SUNDAY. * IMPACTS...A LIGHT FREEZE WILL THREATEN OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && 16 $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Oct 29, 4:09 AM EDT, 8 minutes earlier.
Area forecast discussion, Oct 29, 4:09 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 409 AM EDT SAT OCT 29 2011 .SHORT TERM /TODAY THROUGH SUNDAY NIGHT/... SURFACE LOW PRESSURE OVER EAST CENTRAL GA WILL EXIT THE CWA THIS MORNING. SHOWERS ALONG THIS FRONT SHOULD END BEFORE NOON...SO HAVE LEFT LOW POPS IN FOR THIS MORNING SOUTH AND EAST OF COLUMBUS TO MACON. GUSTY NORTHWEST WINDS WITH COLD ADVECTION SHOULD KEEP MAX TEMPERATURES IN THE 50S AND 60S...EVEN LOWER IN THE MOUNTAINS. MAV/MET TEMPERATURES LOOK CLOSE AND HAVE MADE ONLY A FEW ADJUSTMENTS. WINDS MAY STAY JUST BELOW ADVISORY CRITERIA...BUT NEXT SHIFT WILL HAVE TO WATCH. MINS TONIGHT EXPECTED TO REACH THE LOWER 30S OVER MUCH OF THE NORTHERN THIRD OF THE CWA. THERE MAY BE SOME ISOLATED FREEZING TEMPERATURES IN OTHER AREAS AS WELL. FOR NOW...A FREEZE WATCH HAS BEEN ISSUED FOR THE AREA NORTH OF ATLANTA TO ATHENS. SUNNY AND A LITTLE WARMER ON SUNDAY AS HIGH PRESSURE BUILDS EASTWARD. .LONG TERM /MONDAY THROUGH FRIDAY/... NEXT SHORT WAVE PASSES THROUGH THE OHIO VALLEY ON MONDAY. STILL LOOKS LIKE THE MOISTURE WILL STAY TO OUR NORTH. ANOTHER SHORT WAVE COMES THROUGH ON THURSDAY. THIS MAY HAVE ENOUGH MOISTURE FAR ENOUGH SOUTH TO GIVE THE CWA A CHANCE OF SHOWERS. THE ECMWF IS FARTHER SOUTH WITH THIS SYSTEM THAN THE GFS. SO FOR THIS RUN OF MODELS...HAVE ADDED LOW POPS FOR NORTH AND WEST ON MONDAY. OTHERWISE THE EXTENDED REMAINS DRY. && AVIATION... 06Z UPDATE... -SHRA IS COMING TO AN END AT ATL TAF SITES BUT WILL HOLD ON LONGER AT OTHER SITES. CIGS ARE THE MAIN PROBLEM THIS MORNING. MAINLY IFR CONDITIONS AT TAF SITES BUT SHOULD SEE CONDITIONS IMPROVE AROUND DAY BREAK AND BEGIN TO CLEAR AROUND 13-15Z. SOME BR AT SITES BUT SHOULD STAY AROUND 3SM OR ABOVE. AFTER SKIES CLEAR THIS MORNING...WINDS WILL BECOME THE CHALLENGE AS GUSTS TO 25KTS ARE EXPECTED THROUGHOUT THE DAY. WINDS WILL BE NW TO NNW TODAY. //ATL CONFIDENCE...06Z UPDATE... MEDIUM CONFIDENCE ON CIGS...VSBYS...AND TIMING OF CLEARING OF CLOUDS. HIGH CONFIDENCE ON WIND. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 34 64 36 / 0 0 5 10 ATLANTA 58 38 62 41 / 0 0 5 10 BLAIRSVILLE 54 30 58 32 / 0 0 5 10 CARTERSVILLE 59 33 61 35 / 0 0 5 10 COLUMBUS 65 38 65 41 / 5 0 5 10 GAINESVILLE 57 37 59 40 / 0 0 5 10 MACON 66 34 66 38 / 10 0 5 10 ROME 59 30 64 33 / 0 0 5 10 PEACHTREE CITY 60 33 63 32 / 0 0 5 10 VIDALIA 69 43 66 48 / 20 0 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE... DADE...DAWSON...FANNIN...FLOYD...GILMER...GORDON...LUMPKIN... MURRAY...PICKENS...POLK...TOWNS...UNION...WALKER...WHITE... WHITFIELD. && 41
Hazardous weather outlook, Oct 28, 4:51 AM EDT, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 451 AM EDT FRI OCT 28 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-290900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 451 AM EDT FRI OCT 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... A COLD FRONT ACROSS NORTH GEORGIA WILL GRADUALLY SINK INTO CENTRAL GEORGIA TODAY...BRINGING RAIN AND COLDER TEMPERATURES TO THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 2:45 PM EDT | Freeze Warning | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Dade and 16 more | 19 hr |
| Oct 29, 3:14 PM EDT | Frost Advisory | FFC | Baldwin, Banks, Barrow, Bibb, Butts, Clarke and 46 more | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.